Alert archive / Iowa / Freeze Warnings in 2015
Freeze Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Oct 16, 2015, 4:12 AM CDT for 5 counties in Iowa; Cottonwood County, Jackson County, Minnesota. It took effect at Oct 17, 2015, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 4:12 AM CDT (09:12 UTC)
- In effect from
- Oct 17, 2015, 3:00 AM CDT
- Expired
- Oct 17, 2015, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Cottonwood County, MN, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWUS73 KFSD 160912 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 412 AM CDT FRI OCT 16 2015 IAZ003-014-MNZ081-090-161715- /O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ /O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/ DICKINSON-CLAY IA-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 412 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ021-022-032-161715- /O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ /O.CON.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 412 AM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014- SDZ038>040-050-052>071-161400- /O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN- LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 412 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO AROUND 30 THROUGH EARLY THIS MORNING BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
612 WWUS73 KFSD 161351 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 851 AM CDT FRI OCT 16 2015 IAZ003-014-MNZ081-090-162300- /O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/ /O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ DICKINSON-CLAY IA-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 851 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014- SDZ038>040-050-052>071-161500- /O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN- LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 851 AM CDT FRI OCT 16 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURE WILL SLOWLY RISE THROUGH THE 30S THIS MORNING. THE OVERNIGHT FREEZE HAS BROUGHT AN END TO THE GROWING SEASON. $$ IAZ021-022-032-162300- /O.EXP.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/ /O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 851 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
567 WWUS73 KFSD 161850 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 150 PM CDT FRI OCT 16 2015 IAZ003-014-021-022-032-MNZ081-090-171100- /O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 150 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP NEAR OR BELOW THE 30 DEGREE MARK SATURDAY MORNING OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
515 WWUS73 KFSD 170207 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 PM CDT FRI OCT 16 2015 IAZ003-014-021-022-032-MNZ081-090-171015- /O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 907 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP NEAR OR BELOW THE 30 DEGREE MARK SATURDAY MORNING OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
190 WWUS73 KFSD 170757 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 257 AM CDT SAT OCT 17 2015 IAZ014-021-022-032-170900- /O.CAN.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ CLAY IA-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SPENCER...CHEROKEE...STORM LAKE... IDA GROVE...HOLSTEIN...BATTLE CREEK 257 AM CDT SAT OCT 17 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. AN ABUNDANCE OF MID LEVEL CLOUDS IS BLANKETING THE AREA EARLY THIS MORNING...AND PREVENTING TEMPERATURES FROM FALLING TO A WIDESPREAD SUBFREEZING CONDITION. $$ IAZ003-MNZ081-090-171400- /O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/ DICKINSON-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 257 AM CDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP BELOW OR REMAIN NEAR THE 30 DEGREE MARK EARLY THIS MORNING OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
949 WWUS73 KFSD 171344 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 844 AM CDT SAT OCT 17 2015 IAZ003-MNZ081-090-171445- /O.EXP.KFSD.FZ.W.0005.000000T0000Z-151017T1400Z/ DICKINSON-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 844 AM CDT SAT OCT 17 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE 30S THIS MORNING. THE RISK FOR FROST OR FREEZING CONDITIONS HAS ENDED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 16, 3:59 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 16, 3:59 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 AM CDT FRI OCT 16 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM CDT FRI OCT 16 2015
COOL HIGH PRESSURE IN CONTROL OF THE WEATHER TODAY WHICH WILL LEAD
TO A MOSTLY SUNNY DAY WITH DIMINISHING WINDS. WILL CONTINUE THE
TREND OF GOING ABOVE MIXING POTENTIAL WITH VERY DRY GROUND AND LOTS
OF SUNSHINE. HOWEVER THERE WILL BE A BIT MORE CLOUD COVER TODAY AS
MID AND HIGH CLOUDS IN SOUTHERN CANADA WORK SOUTHWARD THROUGH THE
DAY. LOOKING FOR HIGHS IN THE 50S.
FOR TONIGHT WILL HAVE A FREEZE WARNING IN THE FAR EASTERN CWA WHERE
TEMPERATURES EARLY THIS MORNING IN MOST LOCATIONS WILL STAY ABOVE 32
DEGREES WITH A LIGHT NORTH WIND. THIS FREEZE WARNING MAY NEED TO BE
REVISED DEPENDING ON HOW COLD THE REMAINDER OF THE AREA GETS OVER
THE NEXT 6 HOURS OR SO. ONE CONCERN FOR FRIDAY NIGHT/SATURDAY
MORNING IS THE POTENTIAL FOR CLOUD COVER AND AN INCREASING SOUTHERLY
FLOW WHICH SHOULD WEAKEN THE THREAT FOR FROST ACROSS THE SOUTH
DAKOTA AND NEBRASKA COUNTIES.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 358 AM CDT FRI OCT 16 2015
RIDGE SLOW TO MOVE OFF TO THE EAST ON SATURDAY...BUT SHOULD STEADILY
SEE A BIT MORE SOUTHERLY FLOW DEVELOP ACROSS THE AREA. FAIRLY WEAK
EARLY DAY SHOULD MEAN A SLOWER THAN TYPICAL WARMING TO START...
ESPECIALLY LOWER ELEVATIONS ACROSS NW IA. ELEVATED WARM AIR
ADVECTION SIGNALS THREAT FOR SOME MID CLOUDS...BUT A FAIRLY THIN
LAYER OF MOISTURE AND A QUITE STABLE OVERALL LAPSE RATE WOULD
SUGGEST A SCATTERED TYPE COVERAGE IS MORE LIKELY...GREATEST NEAR
NORTHWEST IOWA. LIMITED MIXING FOR MID TO UPPER 50S EAST...AND LOWER
TO MID 60S WEST.
GRADIENT CONTINUES TO INCREASE GRADUALLY HEADING THROUGH SATURDAY
NIGHT...WHICH WILL BE AT ODDS WITH THE OVERALL DRY AIRMASS ON HOW
COOL ONE MIGHT GET. HAVE TENDED TO PUT A BIT MORE FAITH IN SOME
LIMITED DECOUPLING...WHICH GIVEN MOSTLY CLEAR SKIES SHOULD LEAD TO
LOWS MID TO UPPER 30S EAST AND LOWER 40S WEST...GIVEN SOME USUAL
ELEVATION DEPENDENCES IN BOTH DUE TO THE INVERSION.
ON SUNDAY....SHOULD BE A FAIRLY WINDY DAY AS THE GRADIENT GETS A
BOOST WITH PRESSURE FALLS TO THE WEST. THESE PRESSURE FALLS SHOULD
ALSO HELP TO KEEP ANY MORE ELEVATED SW COMPONENT FROM MIXING TOO
EFFECTIVELY TOWARD THE SURFACE...AND THUS LESS THAN OPTIMAL FOR
DEEPER MIXING. NEVERTHELESS...WITH DRYNESS OF LATE...HAVE ADDED A
COUPLE DEGREES TO EXPECTATIONS...ENDING JUST ABOVE 925 HPA MIXING.
LIMITED MOISTURE RETURN WILL CONTINUE TO MAKE LOWER AFTERNOON
HUMIDITY A CONCERN...BUT AT THIS TIME LOOKS MORE LIKELY TO END UP AT
A LOWER 30S MINIMUM. MILDER YET SUNDAY NIGHT WITH CONTINUED
SOUTHERLY FLOW AND WARMING OFF SURFACE TEMPS...ALONG WITH LIKELIHOOD
OF A FEW MORE MID TO HIGH CLOUDS AS WAVE PASSES NORTH OF THE AREA
AND FLATTENS RIDGE.
MONDAY LIKELY TO BE THE WARMEST DAY AS FRONTAL BOUNDARY SETTLES INTO
THE CWA. STOUT SOUTH TO SOUTHWESTERLY GRADIENT OVER THE SOUTHEAST
HALF OF THE AREA INTO THE AFTERNOON...WHILE GRADIENT RELAXES CLOSER
TO THE BOUNDARY ACROSS THE NORTH AND WEST. AGAIN SOME QUESTION AS TO
HOW MUCH OF A BOOST THE FRONTAL PASSAGE MIGHT HAVE ON POTENTIAL MAX
TEMPS WITH BOUNDARY MOVING THROUGH THE HEART OF THE CWA DURING THE
DIURNAL MAX TIME. MAY BE DEALING A SOME DEGREE OF MID TO HIGH CLOUDS
AS WELL WEIGHTED EARLIER IN THE DAY...SO HAVE KEPT TEMPS A BIT BELOW
FULL MIXING POTENTIAL MODIFIED FOR DRY CONDITIONS.
THE LARGER SCALE PATTERN CONTINUES TO INDICATE A LARGER SPLIT OF THE
PATTERN WITH TROUGHING BECOMING ESTABLISHED IN THE WEST...WITH A
BROAD RIDGE THROUGH THE SOUTHEASTERN U.S...AND SOME DEGREE OF MORE
OR LESS ZONAL FLOW ALONG THE NORTHERN TIER. DIFFERENCES ARISE IN HOW
ENERGY IN THE SOUTHWEST IS DEALT WITH ESPECIALLY BY THURSDAY AND
FRIDAY...WITH ENSEMBLES AND OPERATIONAL ECMWF TRENDING A BIT SLOWER
IN EJECTING ENERGY BY FRIDAY. BOUNDARY WHICH DIPS IN TO THE AREA ON
MONDAY IS NOT LIKELY TO FIND A GREAT DEAL OF SOUTHWARD PUSH HEADING
THROUGH TUESDAY AND WEDNESDAY AS NORTHERN STREAM WAVE SHEARS TOWARD
THE GREAT LAKES...BUT THIS FRONT COULD FOCUS A SCATTERING OF
PRECIPITATION AS IT SAGS SOUTHWARD TOWARD I 80/I 70 BY WED. AT THIS
TIME...DO NOT SEE ENOUGH POTENTIAL FOR INSTABILITY TO MENTION ANY
THUNDER...AND EVEN THE PRECIPITATION THREAT LOOKS TO BE FAIRLY LOW
REMAINING IN THE LOWER CHANCE LEVELS FOR THE TIME WITH LACK OF
CONSOLIDATED DEEPER FORCING.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1031 PM CDT THU OCT 15 2015
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR SDZ038>040-050-
052>071.
MN...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR MNZ071-072-080-
081-089-090-097-098.
FREEZE WARNING FROM 3 AM TO 9 AM CDT SATURDAY FOR MNZ081-090.
IA...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR IAZ001>003-
012>014-020-031.
FREEZE WARNING FROM 3 AM TO 9 AM CDT SATURDAY FOR IAZ003-014-021-
022-032.
FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ021-022-032.
NE...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR NEZ013-014.
&&
SHORT TERM...08
LONG TERM...CHAPMAN
AVIATION...JMHazardous weather outlook, Oct 15, 7:28 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 728 PM CDT THU OCT 15 2015 IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098- NEZ013-014-SDZ038>040-050-052>071-170030- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD-UNION- 728 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT TEMPERATURES WILL BE AT OR BELOW FREEZING WITH WIDESPREAD FROST THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST AND FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE ON SATURDAY MORNING...ESPECIALLY ALONG AND EAST OF INTERSTATE 29. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ021-022-032-170030- CHEROKEE-BUENA VISTA-IDA- 728 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA. .DAY ONE...TONIGHT TEMPERATURES WILL DIP TO NEAR FREEZING...WITH PATCHY FROST POSSIBLE INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Iowa, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.